Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 378, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 1, 2000, 6:25 PM CDT for Leon County, Robertson County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 1, 2000, 6:25 PM CDT (23:25 UTC)
- Expired
- Sep 1, 2000, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Leon County, TX, Robertson County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 012328 SVRFTW TXC289-395-020000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEON COUNTY IN NORTHEAST TEXAS ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 700 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM ON THE LEON...ROBERTSON COUNTY LINE...OR ABOUT 12 MILES EAST OF FRANKLIN...DRIFTING SLOWLY EAST. STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3111 9641 3092 9638 3104 9614 3125 9625
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:00 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 1, 3:00 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT FRI SEP 1 2000 ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS THEN DISSIPATE AFTER SUNSET. WILL SEE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS EASTERN AREAS AGAIN SATURDAY. WITH VERY WARM LAYER OF AIR UP TO 600 MB...AND UPPER LEVEL RIDGE PARKED OVER NORTH TEXAS...AFTERNOON TEMPERATURES WILL CONTINUE AT OR ABOVE RECORD nLEVELS THROUGH SUNDAY. LOOKS LIKE CONTINUED HOT AND DRY THROUGH THE EXTENDED PERIOD. DFW 82/108/81/108 0000 ACT 78/106/78/106 0000 .FTW...HEAT ADVISORY THROUGH SUNDAY FOR ALL OF NORTH CENTRAL TEXAS. 59
In the hours before
Local storm report, Sep 1, 3:26 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT FRI SEP 1 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0310 PM MILLER GROVE TX WIND DAMAGE
09/01/00 HOPKINS HOPKINS COUNTY
SHERIFFS DEPARTMENT
REPORTS THUNDERSTORM
WINDS BLEW DOWN TREES
ONTO CARS IN MILLER
GROVESpecial weather statement, Sep 1, 3:30 PM CDT, 2 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT FRI SEP 1 2000 ...HEAT... THE HEAT ADVISORY HAS BEEN EXTENDED THROUGH SUNDAY. AFTERNOON HIGHS SATURDAY AND SUNDAY WILL BE BETWEEN 105 AND 110 DEGREES. LOWS TONIGHT WILL BRIEFLY DROP INTO THE 70S RURAL AREAS AND LOW 80S URBAN AREAS...PROVIDING LITTLE RELIEF FROM THE HEAT OF THE AFTERNOON. ...FIRE DANGER... WITH THE HOT AND EXTREMELY DRY WEATHER EXPECTED TO CONTINUE THROUGH WEEKEND...THE FIRE DANGER OVER NORTHERN TEXAS WILL REMAIN EXTREMELY HIGH. EVERYONE IS ENCOURAGED TO USE EXTREME CAUTION WHEN PARTICIPATING IN ANY ACTIVITY OUTDOORS THAT COULD RESULT IN STARTING A FIRE. ...THUNDERSTORMS... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN DISSIPATE. DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MILES AN HOUR WILL BE POSSIBLE IN THESE STORMS. 59
Local storm report, Sep 1, 4:38 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CDT FRI SEP 1 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0210 PM 3 SW KLONDIKE TX WIND DAMAGE
09/01/00 DELTA SHERIFFS OFFICE
REPORTS ONE MOBILE
HOUSE BLOWN OFF BLOCK
AND ROOF REMOVED...
ANOTHER ONE SLIGHTLY
DAMAGED.
0315 PM 5 E ATHENS TX WIND DAMAGE
09/01/00 HENDERSON TYLER TV METEORLOGIST
REPORTS A WEATHER
WATCHER AT LAKE ATHENS
EXPERIENCED DAMAGING
WINDS. ONE LARGE TREE
BLOWN AND MANY ITEMS
THROWN TO A
CONSIDERABLE
DISTANCE.Local storm report, Sep 1, 5:22 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT FRI SEP 1 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0345 PM 5 E ATHENS TX WIND DAMAGE
09/01/00 HENDERSON RESIDENT CALLED TO
REPORT THAT 8 TO 9 LARGE
TREES BLOWN DOWN IN THE
LAKE ATHENS AREA.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:45 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 45 min |
| Sep 1, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 45 min |
| Sep 1, 5:35 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.